Alert archive / Tennessee / Frost Advisories in 2016

Frost Advisory 2, NWS Huntsville, AL

November 9, 2016Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this frost advisory at Nov 9, 2016, 2:35 PM CST for Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Nov 10, 2016, 3:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2016, 2:35 PM CST (20:35 UTC)
In effect from
Nov 10, 2016, 3:00 AM CST
Expired
Nov 10, 2016, 7:00 AM CST
In force
4 hr
Issued by
NWS Huntsville, AL

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS74 KHUN 092035
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
235 PM CST WED NOV 9 2016

TNZ076-096-097-100445-
/O.NEW.KHUN.FR.Y.0002.161110T0900Z-161110T1300Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER...
SEWANEE...DECHERD...ESTILL SPRINGS...COWAN
235 PM CST WED NOV 9 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST THURSDAY. 

* TIMING AND AREAS AFFECTED...FROM 3 AM TO 7 AM CST THURSDAY ACROSS
  PORTIONS OF SOUTHERN MIDDLE TENNESSEE...INCLUDING
  FRANKLIN...LINCOLN...AND MOORE COUNTIES.

* TEMPERATURE...35 TO 38 DEGREES...EXCEPT NEAR 40 IN HIGHER
  ELEVATIONS.

* IMPACTS...AREAS OF FROST COULD DAMAGE OR KILL CROPS OR OTHER
  SENSITIVE VEGETATION IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
585 
WWUS74 KHUN 100216
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 PM CST WED NOV 9 2016

TNZ076-096-097-101300-
/O.CON.KHUN.FR.Y.0002.161110T0900Z-161110T1300Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER...
SEWANEE...DECHERD...ESTILL SPRINGS...COWAN
816 PM CST WED NOV 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TONIGHT TO 7 AM CST
THURSDAY MORNING...

* TIMING AND AREAS AFFECTED...FROM 3 AM TO 7 AM CST THURSDAY 
  MORNING ACROSS PORTIONS OF SOUTHERN MIDDLE TENNESSEE...INCLUDING 
  FRANKLIN...LINCOLN...AND MOORE COUNTIES. 

* TEMPERATURE...35 TO 38 DEGREES...EXCEPT NEAR 40 IN HIGHER 
  ELEVATIONS. 

* IMPACTS...AREAS OF FROST COULD DAMAGE OR KILL CROPS OR OTHER 
  SENSITIVE VEGETATION IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
151 
WWUS74 KHUN 101300
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 AM CST THU NOV 10 2016


TNZ076-096-097-101400-
/O.EXP.KHUN.FR.Y.0002.000000T0000Z-161110T1300Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER...
SEWANEE...DECHERD...ESTILL SPRINGS...COWAN
700 AM CST THU NOV 10 2016

...FROST ADVISORY WILL EXPIRE AT 7 AM CST THIS MORNING...

TEMPERATURES WILL WARM QUICKLY INTO THE 40S AND 50S OVER THE NEXT
COUPLE OF HOURS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Nov 9, 2:32 PM CST, 3 minutes earlier.

Area forecast discussion, Nov 9, 2:32 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
232 PM CST Wed Nov 9 2016

.NEAR TERM...(Tonight)
Issued at 226 PM CST Wed Nov 9 2016

A pleasant Fall day is underway across the Tennessee Valley this
afternoon, with temperatures in the middle/upper 60s to around 70F
degrees. Mostly clear skies abound, aside from a few higher clouds
streaming overhead, with the cold front that passed through the
region yesterday now well south of the local CWFA. Northerly winds
are gusting up to 20kts at times, helping filter drier air into the
region.

Winds will diminish--though not completely decouple--overnight as
the high centered over the central Plains builds eastward. Despite a
clear sky and falling temperatures and dewpoints, the continued
mixing will limit frost formation overnight. Still, there will be
some protected areas where winds die down and frost manages to form.
This seems most likely over southern Tennessee where temperatures
are already a bit lower. Therefore have aligned with WFO Nashville
in issuing a frost advisory for our Tennessee counties for the late
night/early morning hours. Patchy frost is still possible elsewhere,
but it will have the highest coverage across the state line. For low
temperatures, have gone with a blend of short-range guidance that
tends to perform well in advective/mixed situations.

.SHORT TERM...(Thursday)
Issued at 226 PM CST Wed Nov 9 2016

Thursday will be a near-repeat of Wednesday, but perhaps a degree or
two warmer as the airmass in place moderates. Frost is expected to
be more widespread Friday morning across the area with temperatures
expected to be a degree or two cooler (at least) than Thursday
morning. A Frost Advisory may be needed for this time frame, but did
not officially issue one with this forecast package. Will allow the
midnight shift to officially make the call with the new run of the
latest model data.

.LONG TERM...(Friday through Tuesday)
Issued at 226 PM CST Wed Nov 9 2016

A fast-moving system across the Srn Canadian Provinces will deepen
across the Northeast/East Coast, sending a dry cold front surging
southward across much of the OH/TN Valleys and into the Southern
Appalachians. This won't bring any hope of precipitation to our
drought-stricken region, but it will set the stage for a beautiful
Fall weekend across the Tennessee Valley. After a cool start,
Veterans Day will see temperatures in the upper 60s to around 70
degrees, but temperatures will be 5-7 degrees cooler on Saturday and
Sunday. While highs will top out in the lower/middle 60s each day,
morning lows will (finally) be chilly on Sunday! With temperatures
expected to be middle 30s, clear skies and calm winds will allow for
ideal radiational cooling conditions. This will allow for widespread
frost development across the area, and in sheltered valley
locations, a freeze is possible. A Frost Advisory will almost
certainly be warranted for this time frame, and may be the last of
the growing season. For reference, normal lows this time of year are
in the lower/middle 40s, so this change to unseasonably cool weather
is much appreciated (compared the recent weeks of unseasonably warm
weather).

Further in the extended (beyond the weekend), models are hinting at
a weak system skirting the Southern Great Lakes region, with a
quickly-moving cold front clipping the area by midweek. With little
in the way of return-flow across the area ahead of the system, it's
likely that this system, too, will be moisture-starved, and again,
no rain will accompany this fropa. That said, longer-range outlooks
(200+hrs) show a well-defined cold front traversing the
Central/Eastern CONUS late next week (fingers crossed). If that
solution verifies, it would be the first widespread rainfall since
mid/late October (with spotty occurrences really over the past few
months).  Only time will tell, so stay tuned!

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1112 AM CST Wed Nov 9 2016

Low clouds have cleared out for the most part aside from a few
patches of stratocu with bases around 4kft. The clouds over northern
TN and central KY are not expected to affect northern AL. Skies
should clear completely leading to VFR conditions thru the TAF
period. Gusty north winds today will diminish to around 5 knots
overnight and into the day tomorrow.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...Frost Advisory from 3 AM to 7 AM CST Thursday for TNZ076-096-097.

&&

NEAR TERM...BCC/12
SHORT TERM...12
LONG TERM...12
AVIATION...BCC

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Nov 9, 3:45 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
345 AM CST WED NOV 9 2016

ALZ001>010-016-TNZ076-096-097-092100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
345 AM CST WED NOV 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

Nearby

Frost Advisories in Tennessee, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.